MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD VENTED HOSPITAL FULL FACE MASK; MNT

FISHER & PAYKEL HEALTHCARE LTD VENTED HOSPITAL FULL FACE MASK; MNT
Model Number RT040
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
A distributor in (b)(4) reported on behalf of a healthcare facility that the seal of a rt040 vented hospital full face mask was separated from the mask base during use.There was no reported patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint rt040 vented hospital full face mask was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information and photograph provided by the customer, and our knowledge of the product.Results: visual inspection of the photograph revealed that the seal was partly separated from the mask base.It was further observed that the rt040 mask base and seal connection was covered with adhesive medical tape.It was also noted that the subject device was in use for 30 days.Conclusion: we were unable to determine the root cause of the observed separation.However, it is likely that the excessive use of mask beyond the intended 7 days of use contributed to the reported failure.The rt040 vented hospital full face mask features a mask base, seal, and headgear.The mask seal is inserted into the mask base and is secured with glue.Each assembled mask seal is inspected to ensure it is correctly inserted and there are no unacceptable gaps between the seal and the base.Samples are taken and the mask seals are pulled apart after 24 hours to ensure they meet or exceed the required detachment force before the assembled product can be released.Our user instructions illustrate in pictorial format the correct set-up and proper use of the rt040 vented hospital full face mask.It also states the following: "verify that the therapy device, including alarms and safty systems, have been validated prior to use." "this mask may only be used in a hospital or clinical setting where the patient is adequately monitored by trained medical staff.Failure to monitor the patient may result in loss of therapy, serious injury or death." "this product is intended for use for a maximum of 7 days.Discard according to hospital protocol.".

Brand Name
VENTED HOSPITAL FULL FACE MASK
Common Device Name
MNT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
173 technology dr.
suite 100
irvine, CA 92618
9494534000
MDR Report Key12791769
Report Number9611451-2021-01277
Device Sequence Number5657741
Product Code MNT
UDI-Device Identifier09420012429841
UDI-Public(01)09420012429841(10)2101016616(11)200220
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT040
Device Catalogue NumberRT040
Device Lot Number2101016616
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Initial Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown